Sets, groups, and fields definable in vector spaces with a bilinear form
Annales de l'Institut Fourier, Online first, 47 p.

We study definable sets, groups, and fields in the theory of infinite-dimensional vector spaces over an algebraically closed field of any fixed characteristic different from 2 equipped with a nondegenerate symmetric (or alternating) bilinear form. First, we define a notion of dimension of a definable set, which enjoys many properties of Morley rank in strongly minimal theories. Then, using this dimension notion as the main tool, we prove that all definable groups are (algebraic-by-abelian)-by-algebraic. We conclude that every definable field is definably isomorphic to the field of scalars of the vector space. We derive some other consequences of good behaviour of the dimension, e.g. every generic type in any definable set is a definable type; every set is an extension base; every definable group has a definable connected component.

We also prove analogous results working over real closed fields.

Nous étudions des ensembles, des groupes et des corps définissables dans la théorie des espaces vectoriels de dimension infinie sur un corps algébriquement clos de caractéristique différente de 2 munis d’une forme bilinéaire symétrique (ou alternée) non dégénérée. Tout d’abord, nous définissons une notion de dimension d’un ensemble définissable, qui possède de nombreuses propriétés de rang de Morley dans les théories fortement minimales. Ensuite, en utilisant cette notion de dimension comme outil principal, nous prouvons que tous les groupes définissables sont (algébriques-par-abéliens)-par-algébriques. Nous concluons que tout corps définissable est définissablement isomorphe au corps des scalaires de l’espace vectoriel. Nous déduisons d’autres conséquences du bon comportement de la dimension, par exemple chaque type générique dans tout ensemble définissable est un type définissable ; chaque ensemble est une base d’extension ; chaque groupe définissable a une composante connexe définissable.

Nous démontrons également des résultats analogues en travaillant sur des corps réels clos.

Online First:
DOI: 10.5802/aif.3559
Classification: 03C60, 03C45
Keywords: Bilinear form, definable group, definable field
Keywords: Forme bilinéaire, groupe définissable, corps définissable
Dobrowolski, Jan 1, 2

1 Instytut Matematyczny Uniwersytetu Wrocławskiego pl. Grunwaldzki 2/4, 50-383 Wrocław (poland)
2 School of Mathematics University of Leeds Leeds LS2 9JT (United Kingdom)
     author = {Dobrowolski, Jan},
     title = {Sets, groups, and fields definable in vector spaces with a bilinear form},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     year = {2023},
     doi = {10.5802/aif.3559},
     language = {en},
     note = {Online first},
AU  - Dobrowolski, Jan
TI  - Sets, groups, and fields definable in vector spaces with a bilinear form
JO  - Annales de l'Institut Fourier
PY  - 2023
PB  - Association des Annales de l’institut Fourier
N1  - Online first
DO  - 10.5802/aif.3559
LA  - en
ID  - AIF_0__0_0_A12_0
ER  - 
%0 Unpublished Work
%A Dobrowolski, Jan
%T Sets, groups, and fields definable in vector spaces with a bilinear form
%J Annales de l'Institut Fourier
%D 2023
%I Association des Annales de l’institut Fourier
%Z Online first
%R 10.5802/aif.3559
%G en
%F AIF_0__0_0_A12_0
Dobrowolski, Jan. Sets, groups, and fields definable in vector spaces with a bilinear form. Annales de l'Institut Fourier, Online first, 47 p.

[1] Bouscaren, Elisabeth Model theoretic versions of Weil’s theorem on pregroups, The model theory of groups (Notre Dame, IN, 1985–1987) (Notre Dame Math. Lectures), Volume 11, Univ. Notre Dame Press, Notre Dame, IN, 1989, pp. 177-185 | MR | Zbl

[2] Byron, Ayala Dente; Sklinos, Rizos Fields definable in the free group, Trans. Amer. Math. Soc. Ser. B, Volume 6 (2019), pp. 297-345 | DOI | MR | Zbl

[3] Chernikov, Artem; Hempel, Nadja On n-dependent groups and fields II, Forum Math. Sigma, Volume 9 (2021), p. Paper No. e38, 51 | DOI | MR

[4] Chernikov, Artem; Ramsey, Nicholas On model-theoretic tree properties, J. Math. Log., Volume 16 (2016) no. 2, p. 1650009, 41 | DOI | MR | Zbl

[5] Dobrowolski, Jan; Kim, Byunghan; Ramsey, Nicholas Independence over arbitrary sets in NSOP 1 theories, Ann. Pure Appl. Logic, Volume 173 (2022) no. 2, p. Paper No. 103058, 20 | DOI | MR | Zbl

[6] van den Dries, L. P. D. Definable groups in characteristic 0 are algebraic groups, Abstracts Amer. Math. Soc. (1982) no. 3, p. 142

[7] van den Dries, L. P. D. Weil’s group chunk theorem: a topological setting, Illinois J. Math., Volume 34 (1990) no. 1, pp. 127-139 | DOI | MR | Zbl

[8] van den Dries, L. P. D. Tame topology and o-minimal structures, London Mathematical Society Lecture Note Series, 248, Cambridge University Press, Cambridge, 1998, x+180 pages | DOI | MR | Zbl

[9] Ealy, Clifton; Krupiński, Krzysztof; Pillay, Anand Superrosy dependent groups having finitely satisfiable generics, Ann. Pure Appl. Logic, Volume 151 (2008) no. 1, pp. 1-21 | DOI | MR | Zbl

[10] Eleftheriou, Pantelis E.; Starchenko, Sergei Groups definable in ordered vector spaces over ordered division rings, J. Symbolic Logic, Volume 72 (2007) no. 4, pp. 1108-1140 | DOI | MR | Zbl

[11] Granger, N. Stability, simplicity, and the model theory of bilinear forms, Ph. D. Thesis, University of Manchester (1999)

[12] Gross, Herbert Quadratic forms in infinite-dimensional vector spaces, Progress in Mathematics, 1, Birkhäuser, Boston, Mass., 1979, xii+419 pages | MR | Zbl

[13] Hrushovski, Ehud Strongly minimal expansions of algebraically closed fields, Israel J. Math., Volume 79 (1992) no. 2-3, pp. 129-151 | DOI | MR | Zbl

[14] Kaplan, Itay; Ramsey, Nicholas On Kim-independence, J. Eur. Math. Soc. (JEMS), Volume 22 (2020) no. 5, pp. 1423-1474 | DOI | MR | Zbl

[15] Krupiński, Krzysztof Some model theory of Polish structures, Trans. Amer. Math. Soc., Volume 362 (2010) no. 7, pp. 3499-3533 | DOI | MR | Zbl

[16] Macintyre, Angus On ω 1 -categorical theories of fields, Fund. Math., Volume 71 (1971) no. 1, p. 1-25. (errata insert) | DOI | MR | Zbl

[17] Messmer, Margit Groups and fields interpretable in separably closed fields, Trans. Amer. Math. Soc., Volume 344 (1994) no. 1, pp. 361-377 | DOI | MR | Zbl

[18] Pillay, Anand On groups and fields definable in o-minimal structures, J. Pure Appl. Algebra, Volume 53 (1988) no. 3, pp. 239-255 | DOI | MR | Zbl

[19] Pillay, Anand Definability and definable groups in simple theories, J. Symbolic Logic, Volume 63 (1998) no. 3, pp. 788-796 | DOI | MR | Zbl

[20] Poizat, Bruno Stable groups, Mathematical Surveys and Monographs, 87, American Mathematical Society, Providence, RI, 2001, xiv+129 pages (Translated from the 1987 French original by Moses Gabriel Klein) | DOI | MR | Zbl

[21] Tent, Katrin; Ziegler, Martin A course in model theory, Lecture Notes in Logic, 40, Association for Symbolic Logic, La Jolla, CA; Cambridge University Press, Cambridge, 2012, x+248 pages | DOI | MR | Zbl

[22] Weil, André On algebraic groups of transformations, Amer. J. Math., Volume 77 (1955), pp. 355-391 | DOI | MR | Zbl

Cited by Sources: